MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XPT ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XPT ANALYZER
Model Number ADVIA CENTAUR XPT ANALYZER
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported that an erroneously elevated total human chorionic gonadotropin (thcg) result was obtained on a patient sample on an advia centaur xpt analyzer.Quality control (qc) and calibrations were within the established ranges.A siemens customer service engineer (cse) was dispatched to the customer's site.During the visit, the cse performed a visual inspection of the system, verified probe alignments, and all aspirate and dispense ports, including water and wash, verified dispense volumes of acid and base, performed dark counts on lumo with and without cuvettes, verified anti-static fan working, verified that no bleach appeared in the system using bleach strips to test multiple dispense locations, and ran precision and qc 10 times, which recovered acceptably.Then, the cse verified that all the fluids were at correct levels, verified solid waste emptied, verified that the system completed automated daily maintenance, repeated all qc, which passed.Then, the cse then replaced all fluids, rinsed all reservoirs, reprimed all fluids, and verified no leaks or air in lines.Next, the cse removed and inspected all aspirate probe wash guides and reinstalled them, reprimed all the water and wash lines and observed all probes aspirating as needed.The customer re-ran qcs, which was acceptable.The customer then ran a comparison study with an alternate advia centaur cp analyzer, and all the results were in line with the original results.The cause of the event is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that an erroneously elevated total human chorionic gonadotropin (thcg) result was obtained on a patient sample on an advia centaur xpt analyzer.The initial result was not reported to the physician(s).The sample was repeated on an alternate advia centaur cp analyzer, and a negative result was obtained.The customer tested another urine thcg sample on the original analyzer, and the result was negative.The negative results were considered correct, and the result of 2.9 miu/ml was reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the erroneously elevated thcg result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2025-00133 on 16-may-2025.Additional information (29-may-2025): in addition to the service activities mentioned in the initial report, the siemens customer service engineer (cse) cleaned the ionizer.The customer stated that they were using lithium heparin tubes, and occasionally the tubes were inverted to verify the sample volume because the labels prevented the operators from seeing fill volume versus peeled back the labels.Siemens advised the customer that, in accordance with the tube manufacturer's guidelines, the plasma tubes should stay upright after centrifugation.Siemens further evaluated the event and determined that an instrument malfunction addressed by service and/or preanalytics potentially contributed to the falsely elevated total human chorionic gonadotropin (thcg) result.The investigation conclusions code in h6 was updated to reflect the additional information.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CENTAUR XPT ANALYZER
Common Device Name
ADVIA CENTAUR XPT ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LIMITED
chapel lane, swords, co.
registration number: 8020888
dublin
EI  
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key22034419
Report Number2432235-2025-00133
Device Sequence Number20992903
Product Code JJE
UDI-Device Identifier00630414596914
UDI-Public(01)00630414596914
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141999
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XPT ANALYZER
Device Catalogue Number10711433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale